MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON FLEX ENDOPATH; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON FLEX ENDOPATH; STAPLE, IMPLANTABLE
Catalog Number EC60A
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date s4ent: 6/09/2026.B3: only event year known: 2026.D4: batch # 656c40.Additional information was requested, and the following was obtained: ¿ please explain in detail what was the issue with the device.Was the firing sequence started but not completed? not started.¿ did the device cut? no.¿ was there any difficulty opening the device? no.¿ is the current patient status known? yes, patient is safe.¿ was there any patient consequence or change in the post-operative care of the patient as a result of the event? no, as per end user.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one ec60a device was returned with the jaws and closure trigger in the closed position.Also, the knife was noted partially advanced, the red manual knife reverse button was activated and the knife returned to the home position as expected.One gst60w reload was loaded on the device.The reload was received partially fired 1/5.The device was tested for functionality in the articulated position with the returned reload by resetting and reloading it into the device.The device achieved its complete stroke firing sequence without any difficulties.The staple line and cut line were complete and the remaining staples meet the staple form release criteria.In addition, a tyvek returned along with the device.The event reported was confirmed and it is related to improper use of the device.The partially fired is consistent with an incomplete or interrupted cycle.It should be noted that when using the reverse button ensure that the knife is fully back on its home position, if the knife remains advanced the device jaws would not open.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number of 688c18 / 23gst60b, and no non-conformances were identified.A manufacturing record evaluation was performed for the finished device batch number 656c40, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unspecified surgical procedure, it was observed that the stapler got stuck while firing.As a result, the surgeon had to use a new stapler to complete the case.There was no patient consequence nor surgical delay reported.No additional information provided.

Brand Name
ECHELON FLEX ENDOPATH
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
*   00969
3035526892
MDR Report Key25444447
Report Number3005075853-2026-04396
Device Sequence Number17583405
Product Code GDW
UDI-Device Identifier10705036001706
UDI-Public(01)10705036001706(17)260930(10)688C11
Combination Product (Y/N)N
Initial Reporter CountryMU
PMA/510(K) Number
K081146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberEC60A
Device Lot Number688C11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2026
Initial Report FDA Received Date06/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown